Oklahoma, 2007

Wildfire in Oklahoma, August 22 to 23, 2007

August 22 to 23, 2007 · NWS AMA · 1 event in 1 county or zone

Lightning started a five hundred acre wildfire roughly thirteen miles south southeast of Boise City or just east of the intersection of East to West Road 339 and North to South Road 300 in extreme southern Cimarron County just north of the Texas and Oklahoma state line. No damage or injuries were reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Lightning started a five hundred acre wildfire roughly thirteen miles south southeast of Boise City or just east of the intersection of East to West Road 339 and North to South Road 300 in extreme southern Cimarron County just north of the Texas and Oklahoma state line. No damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 22, 5:47 PM CST, 2 hours 13 minutes earlier.

Area forecast discussion, Aug 22, 5:47 PM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT WED AUG 22 2007

.AVIATION...
EXPECT SFC WINDS TO DIMINISH ONLY SLIGHTLY THIS EVE...WITH GUSTS
REMAINING ABOVE 25KT THRU THE NIGHT.  THIS WILL BE DUE TO THE
STRENGTHENING OF THE LOW-LEVEL JET OVERNIGHT...WITH LOW-LEVEL JET SPEEDS
ABOVE 50KT EXPECTED OVER THE NERN TX PNHDL.  HAVE CARRIED CB AS CLOUD
TYPE FOR DHT THIS EVE...DUE TO ONGOING CONVECTION MOVING OUT OF ERN
NM. CONVECTION BEING SUPPORTED BY H7 VORTICITY MAXIMUM NEAR TAD.  LOW-
LEVEL WINDS WILL TAKE ON SWLY COMPONENT OVERNIGHT...WITH SLIGHTLY
DRIER AIR EXPECTED TO MOVE IN.  THUS...NOT EXPECTING ENOUGH STRATUS
TO CONSTITUTE A CIG OVERNIGHT.  SWLY SFC WINDS EXPECTED TO INCREASE
AGAIN DURING DAY ON THU...WITH HIGH-BASED CU DEVELOPING IN AFTN.  VFR
FCST CONTINUES NEXT 24 HOURS.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT WED AUG 22 2007/

DISCUSSION...
STORMS FORMING ON RADAR IN EASTERN NEW MEXICO AND SOUTHEAST COLORADO
MAY DRIFT INTO THE NW PANHANDLES THIS EVENING AS FLOW ALOFT WILL
RETAIN A WESTERLY COMPONENT. THINKING THE LOW CLOUDS THAT MOVED INTO
THE PANHANDLES THIS MORNING MAY ONCE AGAIN IMPACT THE PANHANDLES
TOMORROW MORNING...BUT THINKING CLOUD COVER WILL DISSIPATE IN TIME TO
ALLOW HIGH TEMPS TO REACH THE LOW 90S. WESTERLY FLOW ALOFT REMAIN IN
PLACE THURSDAY BUT MODELS KEEP THE PANHANDLES DRY UNTIL THE SHORT
WAVE ARRIVES THURSDAY NIGHT INTO FRIDAY MORNING. MODELS ALSO SEEM TO
AGREE THAT THE WEAK COLD FRONT WILL PUSH INTO THE NORTHERN PANHANDLES
FRIDAY MORNING...AND THEN STALL OUT ACROSS THE CENTRAL TEXAS
PANHANDLE. WITH THE BOUNDARY IN PLACE...AND SINCE THE MODELS ARE
SPEEDING UP THE SHORT WAVE...DECIDED TO GO WITH CHANCE POPS FOR THE
NORTHERN PANHANDLES FRIDAY MORNING...THEN LEFT THE SLIGHT CHANCE POPS
IN PLACE DURING THE DAY. AS THE SHORT WAVE EXITS THE PANHANDLES
FRIDAY NIGHT...POPS ONCE AGAIN INCREASE TO CHANCE RANGE. WITH THE
WAVE BEING A BIT QUICKER THAN PREVIOUS PROGS...FELT COMFORTABLE WITH
THE SUB SLIGHT CHANCE POPS IN PLACE FOR SATURDAY THROUGH TUESDAY AS
SHORT WAVE RIDGING OVER THE PANHANDLES WILL BUILD INTO A MORE BROAD
UPPER RIDGE. WINDS ALOFT WEAKEN YET AGAIN...BUT THE SURFACE TROUGH
RETURNS. SO WOULD NOT BE SURPRISED TO SEE ANOTHER ISOLATED STORM OR
TWO FORM OVER THE WESTERN PANHANDLES WITH A LITTLE DAYTIME HEATING
AND FORCING FROM THE SFC TROUGH AXIS. MODELS DO SHOW STORMS FORMING
OVER THE ROCKIES...BUT THE WEAK FLOW ALOFT SHOULD PREVENT THE STORMS
FROM REACHING THE PANHANDLES. SO KEPT POPS BELOW SLIGHT CHANCE FOR
NOW...AND WILL WAIT TO SEE WHERE THE REMNANTS OF DEAN END UP. AS WITH
PREVIOUS FORECASTS...MODELS SOLUTIONS ARE STILL HIGHLY VARIED BUT
THERE IS SOME HINT THAT TROPICAL MOISTURE MAY RIDE AROUND THE UPPER
RIDGE AND POSSIBLY IMPACT THE PANHANDLES MID WEEK NEXT WEEK.

JJB

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                67  93  69  90  66 /  10   5  10  20  20
BEAVER OK                  72  95  72  93  67 /  10  10  30  20  30
BOISE CITY OK              68  92  64  87  63 /  30  20  30  20  30
BORGER TX                  70  94  70  90  68 /   5   5  20  20  30
BOYS RANCH TX              70  95  71  92  65 /  10  10  10  20  20
CANYON TX                  67  94  68  93  65 /  10  10  10  20  20
CLARENDON TX               68  92  69  90  69 /  10  10  10  20  30
DALHART TX                 68  92  66  88  62 /  30  20  20  20  20
GUYMON OK                  70  95  67  88  64 /   5  10  30  20  30
HEREFORD TX                65  94  67  93  63 /  10  10  10  20  20
LIPSCOMB TX                71  94  73  91  69 /  10  10  20  20  30
PAMPA TX                   69  90  68  88  68 /  10  10  10  20  30
SHAMROCK TX                70  93  71  90  70 /  10  10  10  20  30
WELLINGTON TX              71  95  72  94  71 /  10  10  10  20  30

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/07
Hazardous weather outlook, Aug 22, 6:22 PM CST, 1 hour 38 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
722 PM CDT WED AUG 22 2007

OKZ001>003-TXZ001>020-231100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
722 PM CDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING
OVER THE WESTERN AND CENTRAL SECTIONS OF THE TEXAS AND OKLAHOMA
PANHANDLES. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT HEAVY RAINS
AND GUSTS ABOVE 40 MPH WILL BE POSSIBLE. BREEZY TO WINDY CONDITIONS
WILL DEVELOP THROUGH THIS EVENING WHICH WILL REQUIRE BOATERS TO
EXERCISE CAUTION ON AREA LAKES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLE...AS
WELL AS NORTHERN PORTIONS OF THE TEXAS PANHANDLE...THURSDAY AFTERNOON
AND THURSDAY EVENING. THUNDERSTORMS WILL BE POSSIBLE AREAWIDE
FRIDAY AND FRIDAY NIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

In the hours before

Special weather statement, Aug 22, 6:38 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
738 PM CDT WED AUG 22 2007

TXZ001-006-011-016-230145-
DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX-
738 PM CDT WED AUG 22 2007

...LINE OF STRONG THUNDERSTORMS IN DALLAM...NORTHWESTERN DEAF
SMITH...HARTLEY AND OLDHAM COUNTIES...

AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 4 MILES NORTH OF DALHART TO 23
MILES WEST OF ADRIAN MOVING EAST AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Special weather statement, Aug 22, 6:41 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT WED AUG 22 2007

OKZ001-230130-
CIMARRON OK-
741 PM CDT WED AUG 22 2007

...STRONG THUNDERSTORM IN EASTERN CIMARRON COUNTY...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF KEYES MOVING EAST AT 25
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC
Local storm report, Aug 22, 7:21 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
821 PM CDT WED AUG 22 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     13 N ADRIAN             35.46N 102.66W
08/22/2007  E60 MPH          OLDHAM             TX   TRAINED SPOTTER

            REPORTED WINDS ESTIMATED AT 60 MILES AN HOUR WITH
            THUNDER...LIGHTNING AND HEAVY RAIN.

&&

GW
Special weather statement, Aug 22, 7:41 PM CST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
841 PM CDT WED AUG 22 2007

TXZ001-006-011-016-230245-
DALLAM TX-DEAF SMITH TX-HARTLEY TX-OLDHAM TX-
841 PM CDT WED AUG 22 2007

...LINE OF STRONG THUNDERSTORMS IN DALLAM...DEAF SMITH...HARTLEY AND
OLDHAM COUNTIES...

AT 841 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF CONLEN TO 5
MILES WEST OF BOYS RANCH TO 15 MILES NORTHWEST OF BOOTLEG MOVING
EAST AT 30 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

JC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Cimarron

When
August 22, 8:00 PM CST to August 23, 12:00 AM CST
Where
Cimarron forecast zone
Reported by
Fire Department/Rescue
Coordinates
36.748, -102.518 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46234.